# SDR USAASB98072

- Difficulty date: March 20, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N391US
- Make and model: Boeing 737-3B7
- Aircraft serial: 23313
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6454051
- Condition: Failed
- Location: Cabin
- Part time: 36,886 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLT - FLT 703 - AFTER TAKEOFF, PASSING THROUGH 1,700 FEET, CREW BEGAN TO SMELL A BURNING ELECTRICAL ODOR.  SMEL APPEARED TO BE STRONGER IN REAR OF AIRCRAFT THAN THE COCKPIT AND FRONT GALLEY.  FLIGHT RETURNED TO FIELD AT CLT.  ON APPROACH TO CLT, CREW SHUT DOWN THE RECIRCULATION FAN AND THE APU AND THE ODOR SUBSIDED BEFORE TOUCHDOWN.  FLIGHT LANDED WITHOUT INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE RECIRCULATION FAN PER MM 21-21-22.  OPERATIONAL CHECK GOOD.  (M)
